Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 11, 2021, 3:20 AM CDT for Pecos County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:20 AM CDT (08:20 UTC)
- Expired
- Aug 11, 2021, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.25 in
- Wind
- 50
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS84 KMAF 110820
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
320 AM CDT Wed Aug 11 2021
TXZ075-110900-
Pecos TX-
320 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Pecos
County through 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 23
miles west of Fort Stockton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.
This includes Interstate 10 between mile markers 230 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 10315 3087 10343 3121 10316 3099 10280
TIME...MOT...LOC 0820Z 216DEG 20KT 3082 10327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:10 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 11, 3:10 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 310 AM CDT Wed Aug 11 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (06Z TAFS) Issued at 1203 AM CDT Wed Aug 11 2021 Thunderstorms have mostly dissipated with a few showers left behind across SE NM and locations further southwest. These showers may continue to a few hours, but shoudn't be of much concern. Expect VFR to prevail through the period. Thunderstorms are expected to develop by afternoon, especially along and west of the Pecos River. Gusty, erratic winds, blowing dust, and brief heavy rainfall are possible with these storms. Low confidence in location and timing precludes inclusion in this set of TAFs. && .SHORT TERM... (Today through Thursday afternoon) Issued at 308 AM CDT Wed Aug 11 2021 We are still seeing a few showers and storms hanging on this morning across the Davis and Glass Mountains. This is likely due to a combination of Gulf moisture and a modest low level jet. This activity should stay west of the Pecos River before dissipating near sunrise. Upper ridging will continue to break down and flatten across the area over the next couple of days. Rich low level moisture has settled in place with dew points in the 60s/70s this morning. We saw pretty high coverage of storms yesterday, especially along and west of the Pecos River. Expect similar coverage this afternoon with a slight shift east. Some of the hi-res models show storms progressing on outflow boundaries making it close to Odessa. Brief heavy rain, gusty winds, and small hail are possible with any of these storms. Temperatures will again climb into the 90s for most locations. Similar conditions are expected Thursday as the overall weather pattern changes little. && .LONG TERM... (Thursday night through Tuesday) Issued at 308 AM CDT Wed Aug 11 2021 Not much has changed with the newest forecast package for the extended. Thunderstorms will be possible Thursday evening, with the highest POPs over SE New Mexico and the mountains. Upper ridging firmly in place across western CONUS on Friday will lead to decreasing thickness over the area. Highs Friday afternoon will be below normal, a few degrees cooler than Thursday. A front is expected to make its appearance late on Friday, although it looks to get hung up in Lubbock's CWA. Storms will develop along the front, potentially pushing into the N Permian Basin Friday evening. Rain chances look better on Saturday and Sunday, with storms possible nearly everywhere Sunday afternoon as the front pushes further south through our CWA. Temperatures will fall this weekend as well with mid to upper 80s across SE New Mexico and the Permian Basin for Saturday and Sunday. Some models show the higher rain chances continuing through Monday, although this will also be when we start to warm up with the ridge moving further east and over our area. Highs next week will remain slightly below average, mainly in the low to mid 90s. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 94 74 93 72 / 10 20 20 10 Carlsbad 93 70 89 68 / 30 40 50 40 Dryden 95 74 95 73 / 20 20 20 10 Fort Stockton 93 71 91 70 / 40 30 40 20 Guadalupe Pass 84 65 80 63 / 40 50 60 50 Hobbs 91 69 88 67 / 30 50 40 40 Marfa 86 61 83 61 / 60 50 60 30 Midland Intl Airport 93 72 92 71 / 20 30 20 20 Odessa 94 73 93 71 / 20 30 20 20 Wink 95 73 92 71 / 30 40 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....88 AVIATION...29
Hazardous weather outlook, Aug 11, 2:27 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 227 AM CDT Wed Aug 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-120730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 227 AM CDT Wed Aug 11 2021 /127 AM MDT Wed Aug 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and tonight, mainly along and west of the Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Aug 11, 2:32 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
232 AM CDT Wed Aug 11 2021
TXZ075-278-279-110815-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
232 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties through
315 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Alpine, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pecos,
northwestern Brewster and east central Jeff Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 10357 3038 10358 3085 10341 3065 10293
3028 10330 3034 10351 3036 10352 3035 10354
3035 10356 3036 10355 3035 10358
TIME...MOT...LOC 0732Z 212DEG 9KT 3048 10337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
29Special weather statement, Aug 11, 3:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
320 AM CDT Wed Aug 11 2021
TXZ075-110900-
Pecos TX-
320 AM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Pecos
County through 400 AM CDT...
At 320 AM CDT, Doppler radar was tracking a strong thunderstorm 23
miles west of Fort Stockton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.
This includes Interstate 10 between mile markers 230 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 10315 3087 10343 3121 10316 3099 10280
TIME...MOT...LOC 0820Z 216DEG 20KT 3082 10327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:58 PM CDT | Special Weather Statement | MAF | 47 min | |
| Aug 11, 2:32 AM CDT | Special Weather Statement | MAF | 43 min | |
| Aug 10, 7:28 PM CDT | Special Weather Statement | MAF | Lea | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.